MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T6
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.  there have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
An ophthalmic surgeon reported that during implantation of an intraocular lens (iol) the optic cracked.The surgery was completed without product replacement.The sample is not available as it still remains in the patient's eye.In surgeons opinion in the video the crack seemed like lubricant of the cartridge.Additional information was requested.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Video was provided and the reported complaint was observed.Video on the lens preparation is not provided.When the cartridge comes in the picture, the lens is advanced at the pause location.The lens appears to be in an acceptable position for implantation.Once the lens is implanted and begins to unfold - a large, deep scratch/ crack/ mark is visible over the left side of the optic area.The complainant states the use of non-company as viscoelastic which is not qualified to be used with the associated iol(intraocular lens) model.While we are unable to determine the origin of the reported complaint, our observations reasonably suggest that it is not manufacturing related.Based on the information provided by the customer, the most likely root cause is failure to follow ifu(instructions for use), as the customer states the use of non-qualified viscoelastic.The use of an unqualified ovd(ophthalmic viscosurgical devices) may cause damage to the lens and potential complications during the implantation process.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was requested and received stating that in surgeons opinion there was a possibility that coating material of the cartridge was adhered on the lens.

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13513485
Report Number9612169-2022-00063
Device Sequence Number5299743
Product Code MJP
UDI-Device Identifier00380652411219
UDI-Public00380652411219
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberCNW0T6
Device Lot Number21283902
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL INJECTOR; MONARCH III IOL CARTRIDGE D; OPEGAN-HI
Patient SexUnknown